Angle criteria for uniform convergence of averaged projections and cyclic or random products of projections

Abstract

We apply a new notion of angle between projections to deduce criteria for uniform convergence results of the alternating projections method under several different settings: averaged projections, cyclic products, quasiperiodic products and random products.

This is a preview of subscription content, log in to check access.

References

  1. [1]

    I. Amemiya and T. Andô, Convergence of random products of contractions in Hilbert space, Acta Sci. Math. (Szeged) 1965 (1965), 239᾿44.

    MathSciNet  MATH  Google Scholar 

  2. [2]

    C. Badea, S. Grivaux and V. Müller, The rate of convergence in the method of alternating projections, Algebra i Analiz 2011 (2011), 1᾿0.

    MATH  Google Scholar 

  3. [3]

    C. Badea and Y. I. Lyubich, Geometric, spectral and asymptotic properties of averaged products of projections in Banach spaces, Studia Math. 2010 (2010), 21᾿5.

    MATH  Google Scholar 

  4. [4]

    J. Dye, M. A. Khamsi and S. Reich, Random products of contractions in Banach spaces, Trans. Amer. Math. Soc. 1991 (1991), 87᾿9.

    MathSciNet  Article  MATH  Google Scholar 

  5. [5]

    J. Dye, Convergence of random products of compact contractions in Hilbert space, Integral Equations Operator Theory 1989 (1989), 12᾿2.

    MathSciNet  Article  MATH  Google Scholar 

  6. [6]

    J. M. Dye, T. Kuczumow, P.-K. Lin and S. Reich, Convergence of unrestricted products of nonexpansive mappings in spaces with the Opial property, Nonlinear Anal. 1996 (1996), 767᾿73.

    MathSciNet  Article  MATH  Google Scholar 

  7. [7]

    J. M. Dye and S. Reich, On the unrestricted iteration of projections in Hilbert space, J. Math. Anal. Appl. 1991 (1991), 101᾿19.

    MathSciNet  Article  MATH  Google Scholar 

  8. [8]

    J. M. Dye and S. Reich, Unrestricted iterations of nonexpansive mappings in Banach spaces, Nonlinear Anal. 1992 (1992), 983᾿92.

    MathSciNet  Article  MATH  Google Scholar 

  9. [9]

    I. Halperin, The product of projection operators, Acta Sci. Math. (Szeged) 1962 (1962), 96᾿9.

    MathSciNet  MATH  Google Scholar 

  10. [10]

    E. Kopecká and V. Müller, A product of three projections, Studia Math. 2014 (2014), 175᾿86.

    MathSciNet  Article  MATH  Google Scholar 

  11. [11]

    E. Kopecká and A. Paszkiewicz, Strange products of projections, Israel J. Math. 2017 (2017), 271᾿86.

    MathSciNet  Article  MATH  Google Scholar 

  12. [12]

    M. L. Lapidus, Generalization of the Trotter-Lie formula, Integral Equations Operator Theory 1981 (1981), 366᾿15.

    MathSciNet  Article  MATH  Google Scholar 

  13. [13]

    I. Oppenheim, Vanishing of cohomology with coefficients in representations on Banach spaces of groups acting on buildings, Commentarii Mathematici Helvetici, to appear.

  14. [14]

    I. Oppenheim, Averaged projections, angles between groups and strengthening of Banach property (T), Math. Ann. 2017 (2017), 623᾿66.

    MathSciNet  Article  MATH  Google Scholar 

  15. [15]

    M. I. Ostrovskiĭ, Topologies on the set of all subspaces of a Banach space and related questions of Banach space geometry, Quaestiones Math. 1994 (1994), 259᾿19.

    MathSciNet  Article  Google Scholar 

  16. [16]

    A. Paszkiewicz, The amemiya-ando conjecture falls, http://arxiv.org/pdf/1203. 3354v1.pdf, 2012.

    Google Scholar 

  17. [17]

    E. Pustylnik, S. Reich and A. J. Zaslavski, Convergence of non-cyclic infinite products of operators, J. Math. Anal. Appl. 2011 (2011), 759᾿67.

    MathSciNet  Article  MATH  Google Scholar 

  18. [18]

    E. Pustylnik, S. Reich and A. J. Zaslavski, Convergence of non-periodic infinite products of orthogonal projections and nonexpansive operators in Hilbert space, J. Approx. Theory 2012 (2012), 611᾿24.

    MathSciNet  Article  MATH  Google Scholar 

  19. [19]

    E. Pustylnik, S. Reich and A. J. Zaslavski, Inner inclination of subspaces and infinite products of orthogonal projections, J. Nonlinear Convex Anal. 2013 (2013), 423᾿36.

    MathSciNet  MATH  Google Scholar 

  20. [20]

    S. Reich, A limit theorem for projections, Linear and Multilinear Algebra 1983 (1983), 281᾿90.

    MathSciNet  Article  MATH  Google Scholar 

  21. [21]

    M. Sakai, Strong convergence of infinite products of orthogonal projections in Hilbert space, Appl. Anal. 1995 (1995), 109᾿20.

    MathSciNet  Article  MATH  Google Scholar 

  22. [22]

    J. von Neumann, On rings of operators. Reduction theory, Ann. of Math. (2) 1949 (1949), 401᾿85.

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Izhar Oppenheim.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Oppenheim, I. Angle criteria for uniform convergence of averaged projections and cyclic or random products of projections. Isr. J. Math. 223, 343–362 (2018). https://doi.org/10.1007/s11856-017-1618-4

Download citation